Alert archive / Texas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 240, NWS Austin/San Antonio, TX

December 26, 2015Val Verde County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Dec 26, 2015, 11:22 PM CST for Val Verde County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 26, 2015, 11:22 PM CST (05:22 UTC)
Expired
Dec 27, 2015, 12:15 AM CST
In force
53 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Val Verde County, TX

The radar

The Laughlin AFB radar (KDFX), 105 km from the middle of the area, began a volume at 05:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 26, 8:58 PM CSTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Del Rio, TX (KDLF), launched 00:00Z, 5.4 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2015-12-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 689 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2015-12-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 346 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
689 J/kg
Mixed-layer CIN
-183 J/kg
Mixed-layer LCL
1529 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
346 m²/s²
0-3 km storm-relative helicity
473 m²/s²
Significant tornado parameter
0.1
Supercell composite
4.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

167 
WUUS54 KEWX 270522
SVREWX
TXC465-270615-
/O.NEW.KEWX.SV.W.0240.151227T0522Z-151227T0615Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1122 PM CST SAT DEC 26 2015

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN VAL VERDE COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 1215 AM CST

* AT 1121 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 11 MILES NORTH OF JUNO TO 20 MILES NORTH OF
  COMSTOCK TO NEAR SEMINOLE CANYON STATE PARK...MOVING NORTHEAST AT
  35 TO 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  JUNO...COMSTOCK...SEMINOLE CANYON STATE PARK...DEVILS RIVER STATE
  NATURAL AREA...PAFFORD CROSSING AND BAKERS CROSSING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 2991 10130 3029 10117 3029 10070 3011 10070
      2979 10088 2962 10102 2961 10125 2963 10127
      2961 10128 2961 10131 2965 10130 2966 10135
      2965 10136 2970 10137 2971 10139
TIME...MOT...LOC 0521Z 239DEG 30KT 3030 10105 2997 10114 2969 10129 

HAIL...1.00IN
WIND...60MPH
 
$$

ALLEN
2 follow-up statements
780 
WWUS54 KEWX 270542
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1142 PM CST SAT DEC 26 2015

TXC465-270615-
/O.CON.KEWX.SV.W.0240.000000T0000Z-151227T0615Z/
VAL VERDE TX-
1142 PM CST SAT DEC 26 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CST
FOR NORTHEASTERN VAL VERDE COUNTY...

AT 1142 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 16 MILES NORTHEAST OF JUNO TO 10 MILES WEST OF LOMA
ALTA TO 6 MILES NORTHEAST OF BOX CANYON-AMISTAD...MOVING NORTHEAST AT
45 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
JUNO...COMSTOCK...SEMINOLE CANYON STATE PARK...DEVILS RIVER STATE
NATURAL AREA...PAFFORD CROSSING AND BAKERS CROSSING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 2991 10130 3029 10117 3029 10070 3011 10070
      2979 10088 2962 10102 2961 10125 2963 10127
      2961 10128 2961 10131 2965 10130 2966 10135
      2965 10136 2970 10137 2971 10139
TIME...MOT...LOC 0542Z 245DEG 39KT 3029 10089 2997 10094 2960 10108 

HAIL...0.88IN
WIND...60MPH
 
$$

ALLEN
847 
WWUS54 KEWX 270607
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1207 AM CST SUN DEC 27 2015

TXC465-270615-
/O.CON.KEWX.SV.W.0240.000000T0000Z-151227T0615Z/
VAL VERDE TX-
1207 AM CST SUN DEC 27 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CST
FOR NORTHEASTERN VAL VERDE COUNTY...

AT 1206 AM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES SOUTH OF SONORA TO NEAR FLOUR MILLS TO 14
MILES SOUTHWEST OF CARTA VALLEY...MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
PAFFORD CROSSING AND DEVILS RIVER STATE NATURAL AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 2987 10112 3029 10101 3029 10070 3011 10070
      2979 10088 2962 10102 2962 10110 2968 10110
TIME...MOT...LOC 0606Z 270DEG 30KT 3039 10070 3007 10075 2970 10089 

HAIL...0.88IN
WIND...60MPH
 
$$

ALLEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 26, 7:19 PM CST, 4 hours 3 minutes earlier.

Area forecast discussion, Dec 26, 7:19 PM CST, 4 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
719 PM CST SAT DEC 26 2015

.UPDATE...HAVE RECONFIGURED THE OVERNIGHT THUNDERSTORM CHANCES AND
OVERALL SEVERE WEATHER WORDING BASED ON CURRENT AND EXPECTED
TRENDS. THESE TRENDS CLOSELY MATCH THAT OF THE SPC SSEO
REFLECTIVITY FIELDS THAT LINE UP WELL WITH OTHER GLOBAL MODEL
OUTPUT SOLUTIONS. SEE UPDATED DISCUSSION BELOW FOR MORE DETAILS ON
THE EXPECTED EVOLUTION AND HAZARDS OF STORMS OVERNIGHT AND SUNDAY
MORNING.

&&

.UPDATED SHORT TERM...

LIGHT SHOWERS ARE ONGOING NOW OVER THE NORTHERN I-35 CORRIDOR AND
ARE BEING HELD IN CHECK BY THE WEAK TO MODERATE CAP THAT IS IN
PLACE /-25 TO -50 J/KG/ PER SPC MESOANALYSIS. EARLIER THIS
AFTERNOON JUST ENOUGH WEAKENING OF THE CAP ALLOWED ONE STORM TO
BRIEFLY SHOW SIGNS OF ROTATION IN BURNET COUNTY WITH PICTURE
EVIDENCE OF A FUNNEL. A LULL OF STRONGER ACTIVITY IS EXPECTED
THROUGH THE EVENING HOURS AS THE CAP REMAINS IN PLACE AND BEFORE
STRONGER FORCING/ACCENT ARRIVES BOTH WITH THE FRONT AND THE
DEEPER LIFT ASSOCIATED WITH THE CLOSED LOW OVER WEST TEXAS.

CONVECTION EXPECTATIONS...THUNDERSTORMS ARE EXPECTED TO INCREASE
IN COVERAGE AND INTENSITY ACROSS THE BIG BEND OF TEXAS INTO THE
EDWARDS PLATEAU BY 10PM TO 12AM TONIGHT. THESE CELLS WILL
INITIALLY BE ELEVATED IN NATURE GIVEN THE 00Z KDRT SOUNDING THAT
SHOWS -80 J/KG CIN AND HIGH LCLS AND LFCS. DESPITE THIS...LARGE
HAIL WILL BE A RISK AS NEAR 2000 J/KG MUCAPE WILL BE PRESENT AT
THE TIME WHILE UPPER LEVEL DIVERGENCE IS INCREASING. AS THESE
STORMS PROGRESS EAST INTO THE SOUTH EDWARDS PLATEAU
(EDWARDS/REAL/UVALDE COUNTIES) LCLS AND LOW-LVL MOISTURE CONTENT
WILL BE MORE SUPPORTIVE OF SURFACE BASED STORMS. THE DAMAGING WIND
RISK WILL BECOME HIGHER AS THE LINE OF STORMS PROGRESS EAST ACROSS
THE PLATEAU AND INTO THE HILL COUNTRY THROUGH THE EARLY MORNING
HOURS SUNDAY. RAP13 MODELS OUTPUT SUGGEST THE STRONGEST SFC
CONVERGENCE AND UPPER DIVERGENCE COUPLING WILL OCCUR OVER TO JUST
NORTH OF THE HILL COUNTRY IN THE 12-3AM TIME FRAME. THIS LINES UP
EXTREMELY WELL WITH THE ENHANCED AREA OUTLINE FROM THE SPC. IT
WILL BE THIS TIME FRAME THAT DAMAGING STRAIGHT-LINE WINDS AND
HAIL WILL BE MOST LIKELY. IN ADDITION...A TORNADO OR TWO WILL ALSO
BE POSSIBLE. LOW-LVL 0-1KM EFFECTIVE SRH VALUES HAVE ALREADY
INCREASED INTO THE 300-400 M2/S2 RANGE ACROSS THIS SAME AREA. IF
BOWING SEGMENTS WERE TO SURGE TO THE EAST-NORTHEAST...EMBEDDED
MESO VORTICIES CAPABLE OF BRIEF TORNADOES WOULD BE QUITE FAVORED.

BY 5-9AM...THE STORM EVOLUTION IS LESS CLEAR. MOST HIGH-RES
MODELS INDICATE THE FRONT OUTPACING THE DEEPER FORCING THAT WILL
LAG TO THE WEST. RAP/GFS OUTPUT WEAKENS THE LOW-LVL MOISTURE FLUX
CONVERGENCE SUGGESTING THE LINE MAY HAVE DIFFICULTY KEEPING ITS
STRENGTH HIGH. THIS SOLUTION IS ALSO SUGGESTED IN MANY HI-RES
MODELS. HOWEVER...ISOLATED POCKETS OF GUSTY WINDS AND A TORNADO
COULD STILL BE POSSIBLE GIVEN THE HIGH SHEAR ENVIRONMENT. OF
NOTE...AN INCREASING TREND OF STRENGTH OF THE LINE LOOKS TO OCCUR
AS IT ENTERS EASTERN ZONES IN THE 7-8AM TIME FRAME AND BEYOND.
AMPLE MOISTURE COMBINED WITH THE BETTER COUPLING OF THE UPPER
LEVEL DIVERGENCE THAT HAS NOW CAUGHT UP TO THE FRONT WILL LIKELY
SUPPORT MORE ROBUST UPDRAFTS. DAMAGING WINDS...HAIL AND TORNADO
POSSIBILITIES WILL NEED TO BE CLOSELY MONITORED DURING THIS TIME
FRAME AND LOCATION. THE LINE WILL FINALLY EXIT THE AREA BY EARLY
AFTERNOON WITH AMPLE SEVERE THREATS EAST OF SOUTH-CENTRAL TEXAS
AND CLOSER TO HOUSTON. THAT STATED...SHOWERS WILL LINGER WELL
BEHIND THE FRONT AND LINE AS DEEPER LIFT REMAINS OVER THE REGION.
FOR FORECAST DETAILS BEYOND SUNDAY AFTERNOON...PLEASE SEE BELOW.

.PREV DISCUSSION... /ISSUED 602 PM CST SAT DEC 26 2015/

AVIATION... /00Z TAFS/

AFTER A BRIEF THREAT OF ROTATING STORMS LATE THIS AFTERNOON...THE
CAP APPEARS TO HAVE GAINED CONTROL OVER THE AREA WITH ONLY A FEW
SHOWERS FORMING FOR THIS EVENING. LATER TONIGHT A STRONG POLAR
FRONT WILL MERGE WITH A PACIFIC FRONT FROM AN UPPER LEVEL STORM
SYSTEM AND CREATE A NEW FOCUS FOR THUNDERSTORMS. A FEW STORMS
COULD BE SEVERE...WITH HIGHER RES MODELS DEPICTING THE STRONGER
CELLS AGAIN FOCUSED TO THE NORTHERN COUNTIES. AHEAD OF THIS
ACTIVITY...THE STRONG INFLOW WINDS TO THE STORM SYSTEM SHOULD KEEP
MOST OF THE CEILINGS AROUND TAF SITES IN THE MVFR CATEGORY THROUGH
LATE THIS EVENING. A FEW DIPS IN TO IFR CIGS ARE EXPECTED AND SOME
VSBY RESTRICTIONS COULD OCCUR NEAR SHOWERS. THE HIGHER RES MODELS
HAVE THE W/NW WIND SHIFT AT DRT BY AROUND 07Z...SAT/SSF BY AROUND
13Z AND AUS AT 14 OR 15Z. THE UPPER LOW WILL TAKE SOME TIME TO
MOVE ACROSS TX BUT SHOULD MIX DOWN SOME STRONG WINDS OVER THE DRT
AREA LATE IN THE DAY AND WELL INTO SUNDAY EVENING.

PREV DISCUSSION... /ISSUED 330 PM CST SAT DEC 26 2015/

SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...
A POTENT UPPER LEVEL LOW SYSTEM ACROSS THE FOUR CORNERS REGION
WILL TRACK TO THE SOUTHEAST AND OVER NORTHERN MEXICO
OVERNIGHT...BEFORE SHIFTING TO THE NORTHEAST AND OVER CENTRAL
TEXAS ON SUNDAY. AT THE SURFACE...AN ARCTIC FRONT WILL PUSH
SOUTHWARD FROM CENTRAL TEXAS INTO OUR AREA LATE THIS EVENING.
ALSO...A DEVELOPING SURFACE LOW OVER NORTHEAST MEXICO IS EXPECTED
TO PUSH ACROSS THE HILL COUNTRY LATE TONIGHT...FOLLOWED BY A
PACIFIC FRONT. AHEAD OF ALL THESE FEATURES(WARM SECTOR)...THERE IS
PLENTY MOISTURE AND INSTABILITY FOR THUNDERSTORMS TO DEVELOP THIS
EVENING INTO SUNDAY.

ISOLATED TO SCATTERED AND ONE OR TWO THUNDERSTORMS ARE POSSIBLE
FOR THE REST OF THIS AFTERNOON MAINLY ACROSS THE EASTERN HALF OF
SOUTH CENTRAL TEXAS. HOWEVER...WEATHER CONDITIONS WILL BEGIN TO
DETERIORATE AROUND 10 TO 11 PM TONIGHT ACROSS THE FAR NORTHWEST
PORTION OF SOUTH CENTRAL TEXAS(WESTERN HILL COUNTRY/EDWARDS
PLATEAU) AS THE PACIFIC FRONT ENTERS THAT REGION. BY THIS
TIME...ANY STORM THAT DOES DEVELOP WITH NO CAP IN PLACE...HAS GOOD
CHANCES TO BECOME STRONG TO SEVERE. MAIN WEATHER THREATS WITH
THESE STORMS WILL BE DAMAGING WINDS OF 60 TO 70 MPH AND HAIL UP
TO ONE QUARTER INCH. ISOLATED TORNADOES ARE ALSO POSSIBLE.
LOCALIZED HEAVY RAIN IS POSSIBLE OVER SOME AREAS...BUT FLASH
FLOODING CONCERNS ARE LOW.

THE INTERACTION OF THE ARCTIC AND PACIFIC FRONTS IS EXPECTED TO
OCCUR OVERNIGHT AS THE SYSTEM PASSES OVER THE ESCARPMENT AROUND 3
TO 4 AM AND INTO THE I-35 CORRIDOR AROUND 7 TO 8 AM.

THE FRONTAL SYSTEM QUICKLY MOVES TO THE EAST WHILE THE UPPER LEVEL
LOW PUSHES TO THE NORTHEAST AND INTO NORTHEAST TEXAS BY SUNDAY
EVENING. HOWEVER...THERE STILL PLENTY INSTABILITY IN PLACE LATE SUNDAY
MORNING INTO THE AFTERNOON HOURS...FOR SOME STRONG TO SEVERE
STORMS TO DEVELOP ACROSS THE EASTERN COUNTIES OF SOUTH CENTRAL
TEXAS. ONCE AGAIN...MAIN WEATHER HAZARDS FOR THIS PERIOD WILL BE
DAMAGING WINDS...HAIL UP TO ONE INCH AND LOCALIZED HEAVY RAIN.
CANT RULED OUT FEW TORNADOES.

IN SUMMARY...STRONG TO SEVERE STORMS EXPECTED LATE TONIGHT INTO
THE OVERNIGHT HOURS ACROSS THE WESTERN HILL COUNTRY AND EDWARDS
PLATEAU WITH THE LINE OF STORMS ARRIVING AROUND 7 AM ALONG I-35
CORRIDOR AND THEN OVER THE EASTERN COUNTIES LATE SUNDAY MORNING
INTO EARLY AFTERNOON. THE MAIN WEATHER THREATS FOR THIS EVENT ARE...
DAMAGING WINDS OF 60 TO 70 MPH...LARGE HAIL UP TO ONE INCH AND
ISOLATED TORNADOES. STORM RAINFALL TOTALS ARE EXPECTED TO RANGE
FROM ONE QUARTER INCH OR LESS ACROSS THE RIO GRANDE...ONE HALF TO
ONE INCH ALONG HIGHWAY 281 AND THREE QUARTER OF AN INCH UP TO TWO
INCHES...EAST OF A BURNET TO NEW BRAUNFELS TO CUERO LINE.

IN THE WAKE OF THE FRONT...STRONG NORTHWEST WINDS WITH GUSTS UP TO
35 MPH ARE EXPECTED ON SUNDAY MORNING INTO THE AFTERNOON
HOURS...ESPECIALLY ACROSS THE WESTERN HALF OF THE AREA. A WIND
ADVISORY MAY BE REQUIRED FOR SUNDAY IF MODELS CONTINUE TO SUGGEST
STRONG TO WINDY CONDITIONS. BREEZY CONDITIONS WILL PREVAIL
THROUGH THE OVERNIGHT HOURS.

DRY AND COLD WEATHER CONDITIONS ARE EXPECTED SUNDAY NIGHT INTO
MONDAY WITH TEMPERATURES DROPPING TO FREEZING MARK AND EVEN BELOW
OVER FEW SPOTS ACROSS THE HILL COUNTRY. DONT BE SURPRISE IF YOU
SEE SOME SNOW FLURRIES FOR FEW HOURS OVER PARTS OF THE WESTERN
AND NORTHERN HILL COUNTRY AS SOME LINGERING MOISTURE COULD STILL
IN PLACE.

LONG TERM (MONDAY THROUGH SATURDAY)...
DRY AND COLD WEATHER IS STORE FOR THE FIRST PART OF NEXT WEEK WITH
CHANCES OF RAIN INCREASING WEDNESDAY AS ANOTHER BUT WEAKER FRONT
PUSHES ACROSS THE AREA ON LATE TUESDAY INTO WEDNESDAY. DRY WEATHER
IS EXPECTED FOR THE LATER PART OF THE WEEK INTO THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              57  58  36  51  34 /  80  80  30  -    0
AUSTIN BERGSTROM INTL AIRPORT  59  60  35  51  29 /  70  80  30  -    0
NEW BRAUNFELS MUNI AIRPORT     59  61  35  52  32 /  70  70  20   0   0
BURNET MUNI AIRPORT            50  53  32  47  31 /  90  80  30  -    0
DEL RIO INTL AIRPORT           45  52  35  54  33 /  70  30  10   0   0
GEORGETOWN MUNI AIRPORT        56  56  35  48  29 /  80  80  30  -    0
HONDO MUNI AIRPORT             51  58  34  53  31 /  80  40  10   0   0
SAN MARCOS MUNI AIRPORT        60  60  35  51  31 /  70  80  20  -    0
LA GRANGE - FAYETTE REGIONAL   66  68  38  52  34 /  60  90  30  -    0
SAN ANTONIO INTL AIRPORT       57  60  36  53  34 /  70  60  10   0   0
STINSON MUNI AIRPORT           58  61  36  54  34 /  70  60  10   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...OAKS
SYNOPTIC/GRIDS...ALLEN
PUBLIC SERVICE/DATA COLLECTION...33
Hazardous weather outlook, Dec 26, 3:43 PM CST, 7 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
343 PM CST SAT DEC 26 2015

TXZ171>173-183>194-202>209-217>225-228-272145-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
343 PM CST SAT DEC 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS TONIGHT
ACROSS MUCH OF SOUTH CENTRAL TEXAS. PRIMARY THREATS ARE FOR
DAMAGING STRAIGHT-LINE WINDS AND LARGE HAIL...BUT AN ISOLATED
TORNADO OR TWO WILL ALSO BE POSSIBLE. LOCALLY HEAVY RAINS OF 1 TO
2 INCHES ARE POSSIBLE. ANY HEAVY DOWNPOURS OVER 1 INCH MAY CAUSE
PONDING OF WATER ON ROADS AND IN LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS SUNDAY ACROSS
THE EASTERN HALF OF SOUTH CENTRAL TEXAS AS A FRONTAL BOUNDARY
PUSHES TO THE EAST. PRIMARY THREATS ARE FOR DAMAGING STRAIGHT-
LINE WINDS AND LARGE HAIL...BUT AN ISOLATED TORNADO OR TWO WILL
ALSO BE POSSIBLE. LOCALLY HEAVY RAINS OF 1 TO 2 INCHES ARE
POSSIBLE. ANY HEAVY DOWNPOURS OVER 1 INCH MAY CAUSE PONDING OF
WATER ON ROADS AND IN LOW LYING AREAS.

IN THE WAKE OF A STRONG COLD FRONT...STRONG WINDS OF 20 TO 30 MPH
COULD GUST TO AROUND 35 MPH ACROSS WESTERN AREAS SUNDAY. A WIND
ADVISORY MAY BE REQUIRED.

WHILE RH VALUES WILL ONLY DIP TO THE UPPER 20S TO 40 PERCENT
ACROSS THE AREA...THE STRONG WINDS COMBINED WITH MUCH LESS
RAINFALL EXPECTED OVER THE WESTERN HALF WILL RESULT IN ELEVATED
FIRE WEATHER CONDITIONS. ELEVATED FIRE WEATHER CONDITIONS MAY
PERSIST INTO MONDAY ACROSS SAME REGION... ALTHOUGH WINDS WILL NOT
BE AS STRONG.

PLEASE STAY TUNED THROUGH THE HOLIDAY WEEKEND FOR THE CHANGING
WEATHER CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

In the hours before

Special weather statement, Dec 26, 10:08 PM CST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1008 PM CST SAT DEC 26 2015

TXZ183-270500-
VAL VERDE TX-
1008 PM CST SAT DEC 26 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN VAL VERDE COUNTY
UNTIL 1100 PM CST...

AT 1008 PM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF
TERRELL COUNTY GAS PLANT TO 8 MILES WEST OF PANDALE TO NEAR
PUMPVILLE...AND MOVING NORTHEAST AT 65 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
PANDALE AND HACKBERRY CROSSING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CST FOR
SOUTH CENTRAL TEXAS.

LAT...LON 3029 10176 3029 10131 2993 10176
TIME...MOT...LOC 0408Z 221DEG 58KT 3029 10176 3015 10168 2998 10171

ALLEN
Special weather statement, Dec 26, 11:04 PM CST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1104 PM CST SAT DEC 26 2015

TXZ183-270600-
VAL VERDE TX-
1104 PM CST SAT DEC 26 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN VAL VERDE COUNTY UNTIL
MIDNIGHT CST...

AT 1104 PM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTH OF JUNO TO
20 MILES SOUTHEAST OF PANDALE TO NEAR SHUMLA...AND MOVING NORTHEAST
AT 30 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
JUNO...SHUMLA...DEVILS RIVER STATE NATURAL AREA AND BAKERS CROSSING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CST FOR
SOUTH CENTRAL TEXAS.

LAT...LON 3029 10135 3029 10071 2981 10098 2971 10140
      2975 10142 2977 10140 2975 10144 2979 10147
      2976 10154
TIME...MOT...LOC 0504Z 246DEG 28KT 3030 10115 3002 10127 2976 10143

ALLEN

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 26, 10:08 PM CSTSpecial Weather StatementEWXVal Verde52 min
Dec 26, 10:14 PM CSTSevere Thunderstorm WarningEWXVal Verde46 min
Dec 26, 11:04 PM CSTSpecial Weather StatementEWXVal Verde56 min
Dec 27, 12:06 AM CSTSevere Thunderstorm WarningEWXEdwards, Kinney, Val Verde54 min
Dec 27, 12:26 AM CSTSpecial Weather StatementEWXMaverick64 min
Dec 27, 12:57 AM CSTSpecial Weather StatementEWXEdwards, Kinney, Real, Uvalde63 min
Dec 27, 1:53 AM CSTSpecial Weather StatementEWXBandera, Kerr, Real, Uvalde67 min
Dec 27, 3:23 AM CSTWind AdvisoryEWXDimmit, Kinney, Maverick, Val Verde, Zavala17 hr
Dec 27, 6:06 AM CSTSpecial Weather StatementEWXWilliamson24 min
Dec 27, 7:13 AM CSTSpecial Weather StatementEWXBastrop32 min
Dec 27, 10:58 AM CSTWinter Weather AdvisoryEWXBurnet, Edwards, Gillespie, Kerr, Llano, Real and 1 more16 hr
Dec 27, 11:27 AM CSTSpecial Weather StatementEWXFayette33 min
Dec 27, 11:58 AM CSTAreal Flood AdvisoryEWXFayette3 hr
Dec 27, 5:16 PM CSTSpecial Weather StatementEWXHays44 min
Dec 27, 5:30 PM CSTSpecial Weather StatementEWXHays45 min
Dec 27, 5:56 PM CSTSpecial Weather StatementEWXWilliamson49 min

Nearby

Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.